Alert archive / New Mexico / Tornado Warnings in 2005

Tornado Warning 8, NWS Albuquerque, NM

June 6, 2005Chaves County, New Mexico

NWS Albuquerque, NM issued this tornado warning at Jun 6, 2005, 4:41 PM MDT for Chaves County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 4:41 PM MDT (22:41 UTC)
Expired
Jun 6, 2005, 5:30 PM MDT
In force
49 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Chaves County, NM

The radar

The Cannon AFB radar (KFDX), 118 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 1:40 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4641 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KABQ 062241
TORABQ
NMC005-062330-
/O.NEW.KABQ.TO.W.0008.050606T2241Z-050606T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 530 PM MDT

* AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES WEST OF
  ELKINS...OR ABOUT 23 MILES NORTHEAST OF ROSWELL...MOVING NORTHEAST
  AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES NORTHWEST OF ELKINS AROUND 510 PM MDT...

THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.

LAT...LON 3378 10449 3350 10431 3365 10399 3397 10418

$$
50
1 follow-up statement
000 
WWUS55 KABQ 062308
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
507 PM MDT MON JUN 6 2005

NMC005-062330-
/O.CON.KABQ.TO.W.0008.000000T0000Z-050606T2330Z/
CHAVES-
507 PM MDT MON JUN 6 2005

...TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN CHAVES COUNTY
UNTIL 530 PM MDT...

AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO.  THIS TORNADO
WAS LOCATED 7 MILES WEST OF ELKINS...OR ABOUT 29 MILES NORTHEAST OF
ROSWELL...MOVING EAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  ELKINS AROUND 515 PM MDT...

LAT...LON 3381 10424 3359 10419 3361 10394 3382 10400

$$
50

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:35 PM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 6, 2:35 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT MON JUN 6 2005

.DISCUSSION...SEVERE WEATHER IN PROGRESS ACROSS E PLAINS SO THIS
MUST BE SHORT. DRYLINE STORMS HAVING DEVELOPED MEANS SIGNIFICANT
INCREASE IN POPS FOR E PLAINS...E OF A RATON TO DUNKEN LINE...FOR
THIS EVENING. WHILE DRYLINE MAY BE SLOW TO ADVANCE EWRD TONIGHT...
BUT ALL INDICATIONS STILL ARE THAT IT WILL EXIT THE STATE BEFORE
ACTIVITY SHOULD DEVELOP AGAIN TUE AFTERNOON. MAY WELL BE A CLOSE
CALL SO LATER MODEL RUNS AND ACTUAL WEATHER TRENDS WILL NEED TO BE
MONITORED CLOSELY AS SEVERE WX PUT A HALT TO FURTHER ANALYSIS AND
GRIDS TWEAKING A LITTLE WHILE AGO. DRY TREND STATEWIDE SHOULD
HOLD FROM TUE INTO AT LEAST THU BEFORE NEXT SIGNIFICANT SHARPENING IN
LONG WAVE TROUGH TO W OF NM HELPS DRAW SOME MOISTURE BACK WESTWARD
INTO THE E THIRD TO POSSIBLY HALF OF NM. SOME INCREASE IN WIND
SPEEDS TUE AND POSSIBLY INTO WED BEFORE BACKING OFF SOME.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  83  48  84 /   0   0   0   0
GALLUP..........................  44  80  41  81 /   0   0   0   0
GRANTS..........................  45  84  43  84 /   0   0   0   0
GLENWOOD........................  46  88  49  89 /   0   0   0   0
CHAMA...........................  35  74  35  75 /   0   0   0   0
LOS ALAMOS......................  44  81  45  81 /   0   0   0   0
RED RIVER.......................  39  71  36  69 /   0   0   0   0
TAOS............................  41  81  38  81 /   0   0   0   0
SANTA FE........................  45  82  45  81 /   0   0   0   0
SANTA FE AIRPORT................  48  85  48  84 /   0   0   0   0
ESPANOLA........................  46  86  47  87 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  59  89  59  88 /   0   0   0   0
ALBUQUERQUE VALLEY..............  56  90  56  89 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  57  87  57  86 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  58  89  58  89 /   0   0   0   0
SOCORRO.........................  56  91  57  91 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  53  80  52  79 /   0   0   0   0
MORIARTY/ESTANCIA...............  51  85  49  85 /   0   0   0   0
CARRIZOZO.......................  54  92  55  90 /   0   0   0   0
RUIDOSO.........................  57  84  54  84 /   0   0   0   0
RATON...........................  46  83  46  83 /   0   0   0   0
LAS VEGAS.......................  47  83  47  82 /   0   0   0   0
ROY.............................  52  87  53  85 /  30   0   0   0
CLAYTON.........................  57  90  57  89 /  30   0   0   0
SANTA ROSA......................  55  94  57  94 /  30   0   0   0
TUCUMCARI.......................  62  96  61  96 /  40   0   0   0
FORT SUMNER.....................  59  96  61  95 /  40   0   0   0
CLOVIS..........................  62  94  60  94 /  40   0   0   0
PORTALES........................  63  95  59  95 /  40   0   0   0
ROSWELL.........................  64  98  63  99 /  40   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING IN EFFECT FROM 3 PM UNTIL 7 PM MDT MONDAY FOR
FIRE WEATHER WATCH IN EFFECT FROM 1 PM UNTIL 7 PM MDT TUESDAY FOR

&&

43
Hazardous weather outlook, Jun 6, 6:00 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON JUN 6 2005

NMZ001>021-026-071200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
540 AM MDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...

THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER THE FAR
EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING MAINLY SOUTH OF
INTERSTATE 40. ISOLATED THUNDERSTORMS WILL FORM ALONG THE DRYLINE AND
MOVE EAST AS THE BOUNDARY MOVES EAST. ALSO...A RED FLAG WARNING HAS
BEEN POSTED FOR THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND
ADJACENT HIGH PLAINS FOR THIS AFTERNOON AS WINDS INCREASE AND
MOISTURE DECREASES.

.DAYS TWO THROUGH SEVEN...

STRONG WINDS WILL CONTINUE AS MOISTURE DROPS OVER THE EASTERN SLOPES
OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS...THEREFORE A FIRE
WEATHER WATCH HAS BEEN POSTED FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING.

23

In the hours before

Local storm report, Jun 6, 2:51 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             15 SW ROY               35.79N 104.39W
06/06/2005  0.88 INCH        SAN MIGUEL         NM   PUBLIC

            NICKEL SIZED HAIL IN SABINOSO AT 215 PM AND 245 PM.

0245 PM     HAIL             15 SW ROY               35.79N 104.39W
06/06/2005  0.88 INCH        SAN MIGUEL         NM   AMATEUR RADIO

            NICKEL SIZED HAIL IN SABINOSO AT 215 PM AND 245 PM.

&&

DPORTER
Local storm report, Jun 6, 3:10 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             2 E SANTA ROSA          34.94N 104.64W
06/06/2005  1.75 INCH        GUADALUPE          NM   BROADCAST MEDIA

            REPORT FROM SANTA ROSA RADIO STATION...KSSR

&&

DPORTER
Local storm report, Jun 6, 3:39 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             25 E ROY                35.94N 103.75W
06/06/2005  1.00 INCH        HARDING            NM   PUBLIC

&&

DPORTER
Local storm report, Jun 6, 3:54 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
354 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             12 N ROSWELL            33.54N 104.53W
06/06/2005  1.75 INCH        CHAVES             NM   BROADCAST MEDIA

&&

DPORTER
Local storm report, Jun 6, 4:14 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
414 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             6 E BUEYEROS            35.98N 103.58W
06/06/2005  1.75 INCH        HARDING            NM   PUBLIC

&&
Local storm report, Jun 6, 4:18 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             8 SW MOSQUERO           35.69N 104.05W
06/06/2005  1.00 INCH        SAN MIGUEL         NM   TRAINED SPOTTER

            QUARTER SIZED HAIL FOR TEN MINUTES.

&&

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:31 PM MDTSevere Thunderstorm WarningABQLincoln59 min
Jun 6, 2:05 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel55 min
Jun 6, 2:50 PM MDTSevere Thunderstorm WarningABQGuadalupe55 min
Jun 6, 3:18 PM MDTSevere Thunderstorm WarningABQSan Miguel57 min
Jun 6, 3:21 PM MDTSevere Thunderstorm WarningABQHarding54 min
Jun 6, 3:28 PM MDTSevere Thunderstorm WarningABQChaves62 min
Jun 6, 3:57 PM MDTTornado WarningABQChaves48 min
Jun 6, 4:04 PM MDTSevere Thunderstorm WarningABQCurry, Quay56 min
Jun 6, 4:13 PM MDTSevere Thunderstorm WarningABQHarding, Union48 min
Jun 6, 4:17 PM MDTSevere Thunderstorm WarningABQSan Miguel25 min
Jun 6, 4:56 PM MDTSevere Thunderstorm WarningABQCurry64 min
Jun 6, 5:01 PM MDTSevere Thunderstorm WarningABQQuay52 min
Jun 6, 5:23 PM MDTSevere Thunderstorm WarningABQChaves67 min
Jun 6, 5:46 PM MDTSevere Thunderstorm WarningABQRoosevelt59 min
Jun 6, 5:57 PM MDTSevere Thunderstorm WarningABQCurry24 min

Nearby

Tornado Warnings in New Mexico, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.